# SDR AALA20100225MCI01

- Difficulty date: February 25, 2010
- Submitted: November 24, 2010
- Operation: Air carrier
- Aircraft: N70524
- Make and model: Doug DC-9-82
- Aircraft serial: 49916
- Aircraft time: 57,404 hours, 29,579 cycles
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Condition: Contaminated
- Location: Zone 100
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MCI - FLIGHT ATTENDANT REPORTED ON CLIMBOUT WHOOSHING AT AIR/CYCLING VALVE APPROXIMATELY EVERY 15 SECONDS AT SAME TIME STRONG FUMES AND SMOKE IN CABIN AND COCKPIT.  APU WAS SHUTDOWN AND SMOKE INITIALLY CLEARED BUT STARTED BACK UP AGAIN AFTER 1 MINUTE.  EMERGENCY DECLARED RETURNED MCI LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  ACCOMPLISHED AUXILIARY POWER UNIT INLET DOOR WASH CARD 49-97-12 AND APU WASH PROCEDURE 49-97-11.  ACCOMPLISHED PACK BURNOUT PER CARD 21-92-12.  SYSTEM GROUND CHECK NORMAL OPERATION.
